Alert archive / Maryland / Freeze Warnings in 2012
Freeze Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Nov 4, 2012, 3:52 PM EST for 4 counties in Maryland. It took effect at Nov 5, 2012, 3:00 AM EST. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2012, 3:52 PM EST (20:52 UTC)
- In effect from
- Nov 5, 2012, 3:00 AM EST
- Expired
- Nov 5, 2012, 3:11 AM EST
- In force
- 11 min
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS71 KAKQ 042052 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 352 PM EST SUN NOV 4 2012 MDZ021>024-050500- /O.NEW.KAKQ.FZ.W.0002.121105T0800Z-121105T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 352 PM EST SUN NOV 4 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * IMPACTS: SUB FREEZING TEMPERATURES ARE POSSIBLE. FOR THOSE PEOPLE WITHOUT POWER AND HEAT...PLEASE TAKE THE NECESSARY PRECAUTIONS. ADDITIONALLY...THE SUB-FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. * TEMPERATURES: DROPPING TO 30 TO 32 DEGREES. * TIMING: THE EARLY MORNING HOURS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BROWN
2 follow-up statements
427 WWUS71 KAKQ 050252 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 952 PM EST SUN NOV 4 2012 MDZ021>024-051100- /O.CON.KAKQ.FZ.W.0002.121105T0800Z-121105T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 952 PM EST SUN NOV 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * IMPACTS: SUB FREEZING TEMPERATURES ARE POSSIBLE. FOR THOSE PEOPLE WITHOUT POWER AND HEAT...PLEASE TAKE THE NECESSARY PRECAUTIONS. ADDITIONALLY...THE SUB-FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. * TEMPERATURES: DROPPING TO 30 TO 32 DEGREES. * TIMING: THE EARLY MORNING HOURS MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
237 WWUS71 KAKQ 050811 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 311 AM EST MON NOV 5 2012 MDZ021>024-050915- /O.CAN.KAKQ.FZ.W.0002.000000T0000Z-121105T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 311 AM EST MON NOV 5 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE FREEZE WARNING. CLOUD COVER OVERSPREADING THE AREA WILL PREVENT TEMPERATURES FROM FALLING TO FREEZING EARLY THIS MORNING. $$ 44
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Nov 4, 1:49 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 4, 1:49 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 149 PM EST SUN NOV 4 2012 .SYNOPSIS... LOW PRESSURE MOVES EAST ACROSS THE CAROLINAS TODAY...THEN PUSHES OFF THE COAST TONIGHT. WEAK HIGH PRESSURE BUILDS INTO THE AREA MONDAY AND MONDAY NIGHT. LOW PRESSURE DEVELOPS ALONG THE SOUTHEAST COAST TUESDAY...AND WILL INTENSIFY AS IT TRACKS UP THE EASTERN SEABOARD WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST WX ANALYSIS DEPICTS SFC LOW PRESSURE OVER THE SC PIEDMONT...WITH PRESSURE FALLS ON THE ORDER OF 1 MB/HR ACRS SE NC...WHERE THE LOW WILL EVENTUALLY BE TRACKING. WEAK SFC HIGH PRESSURE EXTENDING FROM STRONG HIGH PRESSURE OVER CANADA CAN BE NOTED OVER THE DELMARVA. FLOW ALOFT IS WESTERLY AND LATEST OBS AND RADAR/SATELLITE TRENDS INDICATE CONTINUED MOSTLY CLOUDY OR CLOUDY SKIES TODAY (WITH SOME PARTIAL CLEARING MOST LIKELY OVER NORTHERN ZONES THIS AFTN). PRECIP-WISE...JUST SOME LINGERING AREAS OF -RA/-SHRA OVER FAR SE VA/NE NC. COVERAGE IS TOO SPOTTY FOR ANYTHING MORE THAN CHC POPS OF 30-50% THROUGH EARLY AFTN...AND QPF AMOUNTS WILL BE LIGHT/.10" OR LESS THROUGHOUT. TEMPERATURES ARE GENLY BETWEEN 45-50 NOW...WITH ONLY A MODEST RISE IN TEMPERATURES THROUGH THE AFTN GIVEN A NORTHERLY FLOW AND AMPLE CLOUD COVER. EXPECT HIGHS MAINLY IN THE LOWER 50S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... S/W QUICKLY MOVES OFFSHORE TONIGHT WITH LINGERING MSTR ALONG SERN COASTAL SCTNS THIS EVE. WEAK HIGH PRS BUILDS INTO THE AREA FROM THE N. SKIES BECOME PT CLDY ACROSS THE N...REMAINING M CLDY ACROSS THE S. TEMPS TO DROP INTO THE L-M30S MOST AREAS...XCPT U30S-L40S SERN CSTL AREAS. GROWING SEASON HAS ENDED IN ALL AREAS ALONG & W OF I95 CORRIDOR BUT REMAINS IN TACT E OF THERE. TEMPS XPCTD TO DROP TO NR FREEZING ACROSS PRTNS OF THE LWR MD ERN SHORE. HOWEVER...CONFIDENCE LOW THAT SKIES COMPLETELY CLR ALLOWING FOR A HARD FREEZE TO OCCUR. WILL HOLD OFF ON ANY FROST / FREEZE HEADLINES WITH THIS PACKAGE AND LET DAY SHIFT EVALUATE THE NEED FOR ANY HEADLINE THIS AFTN. WEAK HIGH PRS RESULTS IN A DRY FCST MON & MON NITE. M SUNNY & COOL MON. HIGH 50-55. M CLR TO PT CLDY MON EVE...BCMG M CLDY ACROSS THE SRN HALF OF FA AFTER MIDNIGHT. LOWS IN THE 30S. TUE WILL BE A TRANSITION DAY AHEAD OF SYSTM DEVELOPING ACROSS THE SERN STATES. LATEST MODEL DATA HAS THIS SYSTM DEVELOPING A BIT SLOWER...WHILE MSTR ASSCTD WITH NRN S/W DIVES SE ACROSS TN VALLEY. FA IN BTWN SYSTEMS SO DON'T XPCT MUCH IN THE WAY OF PCPN. KEPT LOW CHC AFTN POPS OVR SERN CSTL AREAS. OTW...PARTLY SUNNY W/ INCREASING CLOUDS FROM S TO N & COOL. HIGHS UPPER 40S TO LOWER TO MID 50S. MODEL MSTR FIELDS DIVERGE ON DEVELOPING CSTL SYSTM TUE NITE. GFS INDICATES PHASING DELAYED A BIT WITH A TRACK ALONG THE GULF STREAM WALL AND WDSPRD PCPN CONFINED TO AREAS E OF I95. 03Z SREF & 00Z ECMWF TRACK LOW ALONG GULF STREAM WALL...BUT PUSHES OVERRUNNING PCPN AS FAR W AS MTS AFTER MIDNIGHT. SO ADJUSTED TUE NITE GRIDS A BIT...KEEPING LIKELY POPS MAINLY E OF I95 WITH CHC POPS W OF THERE. WILL KEEP PCPN ALL LIQUID THIS FAR OUT. LOWS FROM M30S NWRN CNTYS TO L-M40S SERN CSTL AREAS. NOTE...APPEARS ECMWF IS ONCE AGAIN RATHER CONSISTENT WITH ITS TRACK FOR A FEW MODEL RUNS NOW (MUCH LIKE SANDY WAS). IF TAKEN LITERALLY CRITICAL THICKNESS VALUES SUGGESTS P-TYPE ISSUES ARE PSBL ACROSS EXTREME WRN CNTYS LATE TUE NITE/ERLY WED MORN. STAY TUNED. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNSETTLED WEATHER TO BEGIN THE EXTENDED PERIOD AS MODELS AGREE ON TRACKING A LARGE CYCLONE UP THE EASTERN SEABOARD MID WEEK. SPATIAL AND TIMING DIFFERENCES EXIST IN THE MODELS...WITH THE ECMWF CLOSER TO THE COAST BUT SLOWER THAN ITS GFS COUNTERPART. REGARDLESS... PRECIP CONTINUES ACROSS THE FA WED AS ANOTHER STRONGER SHORTWAVE DIGS INTO THE MID ATLANTIC WEDNESDAY AFTERNOON PHASING WITH THE COASTAL SYSTEM. THE ECMWF IS STRONGER WITH THIS SECONDARY FEATURE AND ACTING TO SLOW THE SYSTEM DOWN...ALLOWING PRECIP TO HANG ON LONGER ACROSS THE EASTERN SHORE/NORTHERN ZONES WEDNESDAY NIGHT THURSDAY MORNING. ABUNDANT MOISTURE AND FRONTOGENETIC FORCING WILL ENHANCE RAINFALL NEAR THE COAST WEDNESDAY. AS THE SYSTEM EJECTS UP THE COAST THURSDAY...DISTURBANCES ROUNDING THE BASE OF THE TROUGH COULD BE ENOUGH FOR LIGHT RAIN/SHOWERS THURSDAY AFTERNOON. HIGH PRESSURE WILL THEN BEGIN TO BUILD INTO THE REGION THURSDAY NIGHT INTO FRIDAY WITH AN UPPER LEVEL RIDGE AXIS LOCATED OVER THE REGION SATURDAY. TEMPS WEDNESDAY WILL ONLY RISE INTO THE LOW/MID 40S DUE TO CLOUD COVER/RAIN INLAND...BUT LOW/POSSIBLE UPPER 50S NEAR THE COAST AS WARM AIR WRAPS AROUND THE SYSTEM. DEPENDING ON CLEARING...TEMPS WILL FALL INTO THE MID/UPPER 30S WITH A FEW LOCALES IN THE PIEDMONT FALLING BELOW FREEZING. A WARMING TREND WILL THEN COMMENCE THROUGH THE BEGINNING OF THE WEEKEND WITH TEMPS RETURNING INTO THE LOW 60S BY SATURDAY UNDER CLEAR SKIES. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS PREVAIL WITH A 5-7K FT CLOUD DECK. LGT NORTH WINDS CONTINUE...WITH 5-8 KT NORTH WINDS EXPECTED THIS AFTN. INCLUDED A TEMPO -RA GROUP DURING THE EVENING HOURS OVER ECG...WHERE RAIN IS NOT LIKELY TDY BUT STILL A CHC...AND TOUGH TO PINPOINT EXACT TIMING. BEST POTENTIAL FOR MVFR AT ECG AS WELL. MAINLY VFR CONDITIONS TNGT INTO TUESDAY AS WEAK HIGH PRESSURE NOSES INTO THE AREA. A MORE SIGNIFICANT LOW PRESSURE SYSTEM IS THEN EXPECTED TO MOVE UP THE MID ATLANTIC COAST LATE TUESDAY THROUGH THURSDAY. && .MARINE... LO PRES WILL PUSH EAST ACROSS THE CAROLINAS TDY AS WEAK HI PRES REMAINS OVER THE LOCAL AREA...LEADING TO BENIGN MARINE CONDITIONS. NW WINDS 10-15 KT THIS MRNG WILL DIMINISH TO 5-10 KT THIS AFTN. 1-2 FT WAVES OVER THE BAY AND 2-3 FT SEAS OVER COASTAL WATERS. WINDS MAY APPROACH MARGINAL SCA OVER THE MOUTH OF THE BAY LATE TNGT/MON MRNG BUT WITH A FAIRLY WEAK GRADIENT WILL CAP WINDS AT ABOUT 15 KT FOR NOW. OTHERWISE...NORTH FLOW CONTINUES MON INTO TUE AS HI PRES PASSES NORTH OF THE AREA. 00Z GUIDANCE CONTINUES TO PROG A DEVELOPING LO PRES SYSTEM OFF THE CAROLINA COAST TUE NGT...PASSING JUST OFF THE MID ATLANTIC COAST WED/WED NGT. SCA WINDS AND WAVES/SEAS APPEAR LIKELY BY LATE TUE NGT...WITH THE POTENTIAL FOR GALE FORCE WINDS AS WELL WED/WED NGT (APPROACHING STORM FORCE OVER NORTHERN COASTAL WATERS). SPATIAL AND TIMING DIFFERENCES STILL EXIST WITH THIS SYSTEM...SO WILL CONTINUE TO MONITOR FUTURE MODEL RUNS AND UPDATE ACCORDINGLY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...MPR LONG TERM...SAM AVIATION...MAS/DAP MARINE...MAS
Hazardous weather outlook, Nov 4, 4:26 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 426 AM EST SUN NOV 4 2012 VAZ048-049-060>071-079-080-050930- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 426 AM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-050930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 426 AM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL BE POSSIBLE TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-050930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 426 AM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST TUESDAY THEN TRACK NORTHEAST ALONG THE EASTERN SEABOARD TUESDAY NIGHT THROUGH THURSDAY. WHILE UNCERTAINTY REMAINS REGARDING THE EXACT TRACK OF THIS STORM...WINDY CONDITIONS AND COASTAL FLOODING WILL BE POSSIBLE OVER PORTIONS OF EASTERN VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER MARYLAND EASTERN SHORE. CONTINUE TO MONITOR THE FORECAST FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Maryland, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.